Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Oct 28, 2006, 4:04 AM EDT for 12 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia. It took effect at Oct 28, 2006, 4:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2006, 4:04 AM EDT (08:04 UTC)
- In effect from
- Oct 28, 2006, 4:00 PM EDT
- Expired
- Oct 28, 2006, 9:56 PM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
All 29 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 280804 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 404 AM EDT SAT OCT 28 2006 MDZ001-WVZ023-041-281615- /O.UPG.KPBZ.HW.A.0002.061028T2000Z-061029T1500Z/ /O.NEW.KPBZ.HW.W.0003.061028T2000Z-061029T1500Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 404 AM EDT SAT OCT 28 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG WINDS WILL DEVELOP LATE SATURDAY THIS AFTERNOON INTO EARLY SUNDAY MORNING...AS AN INTENSE LOW PRESSURE SYSTEM MOVES INTO THE EASTERN GREAT LAKES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-281615- /O.UPG.KPBZ.HW.A.0002.061028T2000Z-061029T1500Z/ /O.NEW.KPBZ.WI.Y.0009.061028T2000Z-061029T1500Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 404 AM EDT SAT OCT 28 2006 ...WIND ADVISORY IN EFFECT FROM 4 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS WILL DEVELOP ACROSS THE REGION LATE THIS AFTERNOON INTO EARLY SUNDAY MORNING...AS AN INTENSE LOW PRESSURE SYSTEM MOVES INTO THE EASTERN GREAT LAKES. A WIND ADVISORY MEANS THAT WINDS AROUND 30 MPH ARE EXPECTED...WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS71 KPBZ 280820 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 420 AM EDT SAT OCT 28 2006 MDZ001-WVZ023-041-281630- /O.CON.KPBZ.HW.W.0003.061028T2000Z-061029T1500Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 420 AM EDT SAT OCT 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY. VERY STRONG WINDS WILL DEVELOP LATE SATURDAY THIS AFTERNOON INTO EARLY SUNDAY MORNING...AS AN INTENSE LOW PRESSURE SYSTEM MOVES INTO THE EASTERN GREAT LAKES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-281630- /O.CON.KPBZ.WI.Y.0009.061028T2000Z-061029T1500Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 420 AM EDT SAT OCT 28 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY. STRONG WINDS WILL DEVELOP ACROSS THE REGION LATE THIS AFTERNOON INTO EARLY SUNDAY MORNING...AS AN INTENSE LOW PRESSURE SYSTEM MOVES INTO THE EASTERN GREAT LAKES. A WIND ADVISORY MEANS THAT WINDS HIGHER THAN 30 MPH ARE EXPECTED... WITH GUSTS TO 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KPBZ 281348 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 948 AM EDT SAT OCT 28 2006 MDZ001-WVZ023-041-282200- /O.CON.KPBZ.HW.W.0003.061028T2000Z-061029T1500Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 948 AM EDT SAT OCT 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY. VERY STRONG WINDS WILL DEVELOP LATE SATURDAY THIS AFTERNOON INTO EARLY SUNDAY MORNING...AS AN INTENSE LOW PRESSURE SYSTEM MOVES INTO THE EASTERN GREAT LAKES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND POWER INTERRUPTIONS. ALSO...DRIVING CAN BE AFFECTED. $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-282200- /O.CON.KPBZ.WI.Y.0009.061028T2000Z-061029T1500Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 948 AM EDT SAT OCT 28 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY. STRONG WINDS WILL DEVELOP ACROSS THE REGION LATE THIS AFTERNOON INTO EARLY SUNDAY MORNING...AS AN INTENSE LOW PRESSURE SYSTEM MOVES INTO THE EASTERN GREAT LAKES. A WIND ADVISORY MEANS THAT WINDS HIGHER THAN 30 MPH ARE EXPECTED... WITH GUSTS TO 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE POWER INTERRUPTIONS. SO BE EXTRA CAREFUL. $$
000 WWUS71 KPBZ 282006 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 406 PM EDT SAT OCT 28 2006 MDZ001-WVZ023-041-290415- /O.CON.KPBZ.HW.W.0003.000000T0000Z-061029T1500Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 406 PM EDT SAT OCT 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. VERY STRONG WINDS CAN BE EXPECTED EARLY TONIGHT INTO SUNDAY MORNING...AS AN INTENSE LOW PRESSURE SYSTEM MOVES INTO THE EASTERN GREAT LAKES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND POWER INTERRUPTIONS. ALSO...DRIVING CAN BE AFFECTED. $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-290415- /O.CON.KPBZ.WI.Y.0009.000000T0000Z-061029T1500Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 406 PM EDT SAT OCT 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. STRONG WINDS CAN BE EXPECTED EARLY TONIGHT INTO SUNDAY MORNING...AS AN INTENSE LOW PRESSURE SYSTEM MOVES INTO THE EASTERN GREAT LAKES. A WIND ADVISORY MEANS THAT WINDS HIGHER THAN 30 MPH ARE EXPECTED... WITH GUSTS TO 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE POWER INTERRUPTIONS. SO BE EXTRA CAREFUL. $$
000 WWUS71 KPBZ 290156 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 956 PM EDT SAT OCT 28 2006 MDZ001-WVZ023-041-290300- /O.CAN.KPBZ.HW.W.0003.000000T0000Z-061029T1500Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 956 PM EDT SAT OCT 28 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH WIND WARNING. SOME WIND GUSTS OF 35 TO 40 MPH ARE POSSIBLE THROUGH DAYBREAK. $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-290300- /O.CAN.KPBZ.WI.Y.0009.000000T0000Z-061029T1500Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 956 PM EDT SAT OCT 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. SOME WINDS GUSTS OF 35 TO 40 MPH ARE POSSIBLE THROUGH DAYBREAK. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:47 PM EDT, 12 hours 17 minutes earlier.
Area forecast discussion, Oct 27, 3:47 PM EDT, 12 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT FRI OCT 27 2006
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
MAIN CONCERN WILL BE THE STRONG WIND GUSTS THAT WILL ACCOMPANY THE
PASSAGE OF THE LOW PRESSURE SYSTEM LATE SATURDAY INTO EARLY SUNDAY.
IN CONCURRENCE WITH NEIGHBORING FORECAST OFFICES, HAVE ISSUED A HIGH
WIND WATCH FOR THAT PERIOD. THE FORECAST WAS BASED ON BOTH THE GFS
AND NAM-WRF MODEL RUNS SHOWING 850 MB (5 KFT AGL) WINDS 50-60 KTS
SATURDAY EVENING WITH MODEL SOUNDINGS SHOWING A WELL-MIXED BOUNDARY
LAYER. SUBSIDENCE, AS EVIDENCED BY SURFACE PRESSURE RISES OF 3-5 MB,
SHOW THE POTENTIAL FOR WIND SPEEDS TO REACH 60 MPH SATURDAY NIGHT.
AS FOR RAIN, EXPECT RAIN TONIGHT TO TAPER TO SHOWERS SATURDAY IN THE
WAKE OF THE LOW PRESSURE CENTER. AS COLD AIR ENTERS THE UPPER OHIO
VALLEY, THE PRECIPITATION WILL CHANGE TO SNOW AT TIMES LATE SATURDAY
INTO SUNDAY. DUE TO THE WEST-TO-EAST ORIENTATION OF THE WINDS,
MOST OF THE TRULY LAKE EFFECT SNOW WILL BE WELL NORTH OF
INTERSTATE 80.
&&
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
AFTER THE LOW PRESSURE SYSTEM EXITS THE REGION, THE UPPER JET STREAM
BECOMES MORE ZONAL. THIS WILL ALLOW TEMPERATURES TO MODERATE NEXT
WEEK, AS EVIDENCED BY GFS MOS AND HPC VALUES. SHORT-WAVE TROUGHS
RIPPLING THROUGH THIS ZONAL JET MAY BRING OPPORTUNITIES FOR
PRECIPITATION FOR THE MIDDLE AND LATTER PART OF THE WEEK.
&&
.AVIATION...
DEEPENING SURFACE LOW OVER WESTERN KY WILL MOVE ACROSS THE UPPER
OHIO VALLEY TONIGHT AND INTO WESTERN NY BY MIDDAY SATURDAY.
MVFR CONDITIONS WILL LOWER TO IFR ACROSS TERMINALS BY EARLY THIS
EVENING AS RAIN BECOMES STEADIER AND HEAVIER. EXPECT SOME GRADUAL
IMPROVEMENT TO MVFR DURING SATURDAY MORNING AFTER LOW PASSES BY AND
SURFACE WINDS BECOME WESTERLY. EXPECT WINDS TO GUST OVER 30 KT BY
LATE SATURDAY MORNING. ALSO MENTION LLWS FOR ALL TERMINALS EARLY
TONIGHT AS 2000 FOOT AGL WINDS INCREASE TO AROUND 30 KT.
WIND GUSTS OVER 40 KTS MAY BE POSSIBLE SATURDAY NIGHT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WATCH FOR MDZ001 FROM 4 PM SATURDAY TO 10 AM SUNDAY.
OH...HIGH WIND WATCH FOR OHZ039>041-048>050-057>059-068-069 FROM 4
PM SATURDAY TO 10 AM SUNDAY.
PA...HIGH WIND WATCH FOR PAZ007>009-013>016-020>023-029>032 FROM 4
PM SATURDAY TO 10 AM SUNDAY.
WV...HIGH WIND WATCH FOR WVZ001>004-012-021>023-041 FROM 4 PM
SATURDAY TO 10 AM SUNDAY.
&&Hazardous weather outlook, Oct 27, 3:55 PM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT FRI OCT 27 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-282000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 355 PM EDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NATIONAL WEATHER SERVICE HAS ISSUED A HIGH WIND WATCH FOR THE UPPER OHIO VALLEY FOR SATURDAY AFTERNOON INTO SUNDAY MORNING. FAST WINDS OF OVER 60 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR TONIGHT BUT MAY BE NEEDED SATURDAY NIGHT.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:04 AM EDT | High Wind Warning | PBZ | 18 hr |
Nearby
Wind Advisories in Pennsylvania, 2006Wind Advisories in Ohio, 2006Wind Advisories in West Virginia, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.